Alert archive / Tennessee / High Wind Warnings in 2010

High Wind Warning 4, NWS Morristown, TN

March 12, 201012 counties in Tennessee; Russell County, Washington County, City of Bristol, Virginia

NWS Morristown, TN issued this high wind warning at Mar 12, 2010, 4:05 AM EST for 12 counties in Tennessee; Russell County, Washington County, City of Bristol, Virginia. It took effect at Mar 12, 2010, 10:00 AM EST. It was in force for 12 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 12, 2010, 4:05 AM EST (09:05 UTC)
In effect from
Mar 12, 2010, 10:00 AM EST
Expired
Mar 12, 2010, 10:19 PM EST
In force
12 hr
Issued by
NWS Morristown, TN

Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, McMinn County, TN, Monroe County, TN, Polk County, TN, Sevier County, TN, Sullivan County, TN, Unicoi County, TN, Washington County, TN, City of Bristol, VA, Russell County, VA, Washington County, VA

The radar

The Knoxville radar (KMRX), 41 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 12, 1:45 PM ESTHAIL 1Benton, TNQUARTER SIZE HAIL IN DELANO AND BENTON.
Mar 12, 2:10 PM ESTHAIL 0.5Madisonville, TNMARBLE SIZE HAIL AT MADISONVILLE. REPORTED BY DISPATCH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 9.1 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2010-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 56 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2010-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
56 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
482 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

789 
WWUS74 KMRX 120905
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
405 AM EST FRI MAR 12 2010

...STRONG WINDS DEVELOPING TODAY ACROSS THE REGION...

.LOW PRESSURE WILL DEVELOP OVER THE GULF COAST STATES TODAY AND
TRACK NORTHEAST TOWARD THE TENNESSEE VALLEY AND SOUTHERN
APPALACHIANS. AN ASSOCIATED COLD FRONT WILL ALSO MOVE EAST ACROSS
THE REGION BY THIS EVENING. SOUTHEAST WINDS WILL INCREASE TO 30 TO
45 MPH...WITH GUSTS IN EXCESS OF 60 MPH ACROSS THE MOUNTAINS AND
FOOTHILLS.

THE WINDS WILL DIMINISH BY MIDNIGHT AND SHIFT TO THE WEST AND
SOUTHWEST...AS THE LOW PRESSURE SYSTEM LIFTS NORTH OF THE
REGION...AND THE COLD FRONT PUSHES EAST INTO CENTRAL PARTS OF THE
CAROLINAS.

TNZ040-041-071>074-085>087-101-102-121800-
/O.NEW.KMRX.HW.W.0004.100312T1500Z-100313T0000Z/
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-MCMINN-
NORTHWEST MONROE-SOUTHEAST MONROE-WEST POLK-EAST POLK-
INCLUDING THE CITIES OF...NEWPORT...COSBY...MARYVILLE...
CADES COVE...SEVIERVILLE...GATLINBURG...ATHENS...MADISONVILLE...
COKER CREEK...BENTON...DUCKTOWN
405 AM EST FRI MAR 12 2010

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST
THIS EVENING. 

* TIMING: SOUTHEAST WINDS WILL INCREASE BY MID MORNING AND LAST
  INTO THE EVENING.

* WINDS: SOUTHEAST WINDS WILL REACH 25 TO 45 MPH WITH GUSTS UP TO
  70 MPH...WITH STRONGEST GUSTS IN THE FOOTHILLS AND MOUNTAINS.

* IMPACTS: WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND
  POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN
  HIGH PROFILE VEHICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR
GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES.  

&&

$$

TNZ017-018-042>047-VAZ006-008-121800-
/O.NEW.KMRX.HW.W.0004.100312T1800Z-100313T0500Z/
SULLIVAN-JOHNSON-NORTHWEST GREENE-SOUTHEAST GREENE-WASHINGTON TN-
UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...KINGSPORT...MOUNTAIN CITY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...LEBANON...ABINGDON
405 AM EST FRI MAR 12 2010

...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO
MIDNIGHT EST TONIGHT...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT
EST TONIGHT. 


* TIMING: SOUTHEAST WINDS WILL INCREASE BY THIS AFTERNOON AND LAST
  THROUGH THE EVENING.

* WINDS: SOUTHEAST WINDS WILL REACH 25 TO 45 MPH WITH GUSTS UP TO
  65 MPH...WITH STRONGEST GUSTS IN THE HIGHEST ELEVATIONS AND
  ADJACENT AREAS. 

* IMPACTS: WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND
  POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN
  HIGH PROFILE VEHICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR
GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES.  

&&

$$

NCZ060-061-TNZ081>084-098>100-121800-
/O.NEW.KMRX.WI.Y.0010.100312T1500Z-100313T0000Z/
CHEROKEE-CLAY-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MARION-HAMILTON-
BRADLEY-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...DUNLAP...
PIKEVILLE...DAYTON...DECATUR...JASPER...CHATTANOOGA...CLEVELAND
405 AM EST FRI MAR 12 2010 /305 AM CST FRI MAR 12 2010/

...WIND ADVISORY IN EFFECT FROM 10 AM EST /9 AM CST/ THIS MORNING
TO 7 PM EST /6 PM CST/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM EST /9 AM CST/ THIS
MORNING TO 7 PM EST /6 PM CST/ THIS EVENING. 


* TIMING: SOUTHEAST WINDS WILL INCREASE THIS MORNING AND LAST INTO
  EARLY EVENING.

* WINDS: SOUTHEAST WINDS WILL REACH 20 TO 35 MPH WITH GUSTS UP TO
  50 MPH...WITH STRONGEST GUSTS IN THE HIGHEST ELEVATIONS AND
  ADJACENT AREAS.

* IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN
  DRIVING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. 

&&

$$

TNZ012>014-035>039-067>070-121800-
/O.NEW.KMRX.WI.Y.0010.100312T1800Z-100313T0000Z/
SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-ANDERSON-UNION-GRAINGER-
HAMBLEN-ROANE-LOUDON-KNOX-JEFFERSON-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
WARTBURG...CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...
MORRISTOWN...LENOIR CITY...KNOXVILLE...DANDRIDGE
405 AM EST FRI MAR 12 2010

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EST THIS EVENING. 

* TIMING: SOUTHEAST WINDS WILL INCREASE LATE THIS MORNING AND LAST
  INTO EARLY EVENING.

* WINDS: SOUTHEAST WINDS WILL REACH 20 TO 35 MPH WITH GUSTS UP TO
  45 MPH...WITH STRONGEST GUSTS IN THE HIGHEST ELEVATIONS.

* IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN
  DRIVING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. 

&&

$$

TNZ015-016-VAZ001-002-005-121800-
/O.NEW.KMRX.WI.Y.0010.100312T1800Z-100313T0500Z/
HANCOCK-HAWKINS-LEE-WISE-SCOTT-
INCLUDING THE CITIES OF...SNEEDVILLE...ROGERSVILLE...JONESVILLE...
WISE...NORTON...GATE CITY
405 AM EST FRI MAR 12 2010

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT
EST TONIGHT...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
MIDNIGHT EST TONIGHT. 

* TIMING: SOUTHEAST WINDS WILL INCREASE THIS AFTERNOON AND LAST
  THROUGH THE EVENING.

* WINDS: SOUTHEAST WINDS WILL REACH 20 TO 35 MPH WITH GUSTS UP TO
  45 MPH...WITH STRONGEST GUSTS IN THE HIGHEST ELEVATIONS.

* IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN
  DRIVING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. 

&&

$$

TG
3 follow-up statements
607 
WWUS74 KMRX 121510
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1010 AM EST FRI MAR 12 2010

...STRONG WINDS DEVELOPING TODAY ACROSS THE REGION...

.LOW PRESSURE WILL DEVELOP OVER THE GULF COAST STATES TODAY AND
TRACK NORTHEAST TOWARD THE TENNESSEE VALLEY AND SOUTHERN
APPALACHIANS. AN ASSOCIATED COLD FRONT WILL ALSO MOVE EAST ACROSS
THE REGION BY THIS EVENING. SOUTHEAST WINDS WILL INCREASE TO
30 TO 45 MPH...WITH GUSTS IN EXCESS OF 60 MPH ACROSS THE
MOUNTAINS AND FOOTHILLS.

THE WINDS WILL DIMINISH BY MIDNIGHT AND SHIFT TO THE WEST AND
SOUTHWEST...AS THE LOW PRESSURE SYSTEM LIFTS NORTH OF THE
REGION...AND THE COLD FRONT PUSHES EAST INTO CENTRAL PARTS OF THE
CAROLINAS.

NCZ060-061-TNZ081>084-098>100-121615-
/O.CAN.KMRX.WI.Y.0010.000000T0000Z-100313T0000Z/
CHEROKEE-CLAY-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MARION-HAMILTON-
BRADLEY-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...DUNLAP...
PIKEVILLE...DAYTON...DECATUR...JASPER...CHATTANOOGA...CLEVELAND
1010 AM EST FRI MAR 12 2010 /910 AM CST FRI MAR 12 2010/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND
ADVISORY. 

SOUTHEAST WINDS 10 TO 20 MPH WITH HIGHER GUSTS WILL SHIFT TO THE
SOUTHWEST THIS AFTERNOON.

$$

TNZ012>014-035>039-067>070-121615-
/O.CAN.KMRX.WI.Y.0010.100312T1800Z-100313T0000Z/
SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-ANDERSON-UNION-GRAINGER-
HAMBLEN-ROANE-LOUDON-KNOX-JEFFERSON-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
WARTBURG...CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...
MORRISTOWN...LENOIR CITY...KNOXVILLE...DANDRIDGE
1010 AM EST FRI MAR 12 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND
ADVISORY. 

NORTHEAST WINDS 10 TO 20 MPH WITH HIGHER GUSTS WILL SHIFT TO THE
SOUTHWEST THIS AFTERNOON.


$$

TNZ015-016-VAZ001-002-005-121615-
/O.CAN.KMRX.WI.Y.0010.100312T1800Z-100313T0500Z/
HANCOCK-HAWKINS-LEE-WISE-SCOTT-
INCLUDING THE CITIES OF...SNEEDVILLE...ROGERSVILLE...JONESVILLE...
WISE...NORTON...GATE CITY
1010 AM EST FRI MAR 12 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND
ADVISORY. 

SOUTHEAST WINDS 10 TO 20 MPH WITH HIGHER GUSTS WILL SHIFT TO THE
SOUTHWEST THIS AFTERNOON.


$$

TNZ040-041-071>074-085>087-101-102-122315-
/O.CON.KMRX.HW.W.0004.000000T0000Z-100313T0000Z/
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-MCMINN-
NORTHWEST MONROE-SOUTHEAST MONROE-WEST POLK-EAST POLK-
INCLUDING THE CITIES OF...NEWPORT...COSBY...MARYVILLE...
CADES COVE...SEVIERVILLE...GATLINBURG...ATHENS...MADISONVILLE...
COKER CREEK...BENTON...DUCKTOWN
1010 AM EST FRI MAR 12 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

* TIMING: SOUTHEAST WINDS WILL INCREASE BY MID MORNING AND LAST 
  INTO THE EVENING. 

* WINDS: SOUTHEAST WINDS WILL REACH 25 TO 45 MPH WITH GUSTS UP 
  TO 70 MPH...WITH STRONGEST GUSTS IN THE FOOTHILLS AND 
  MOUNTAINS. 

* IMPACTS: WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE 
  AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY 
  THOSE IN HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR
GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES.

&&

$$

TNZ017-018-042>047-VAZ006-008-122315-
/O.CON.KMRX.HW.W.0004.100312T1800Z-100313T0500Z/
SULLIVAN-JOHNSON-NORTHWEST GREENE-SOUTHEAST GREENE-WASHINGTON TN-
UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...KINGSPORT...MOUNTAIN CITY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...LEBANON...ABINGDON
1010 AM EST FRI MAR 12 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT.

* TIMING: SOUTHEAST WINDS WILL INCREASE BY THIS AFTERNOON AND 
  LAST THROUGH THE EVENING. 

* WINDS: SOUTHEAST WINDS WILL REACH 25 TO 45 MPH WITH GUSTS UP 
  TO 65 MPH...WITH STRONGEST GUSTS IN THE HIGHEST ELEVATIONS AND 
  ADJACENT AREAS. 

* IMPACTS: WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE 
  AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY 
  THOSE IN HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR
GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES.

&&

$$
508 
WWUS74 KMRX 122247
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
547 PM EST FRI MAR 12 2010

...STRONG WINDS CONTINUES ACROSS THE REGION...

.LOW PRESSURE OVER THE GULF COAST STATES IS TRACKING NORTHEAST TOWARD
THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS. AN ASSOCIATED COLD
FRONT IS ALSO MOVING EAST ACROSS THE REGION THIS EVENING.
SOUTHEAST WINDS OF 30 TO 45 MPH...WITH GUSTS IN EXCESS OF 60 MPH
ACROSS THE MOUNTAINS AND FOOTHILLS OF NORTHEAST TN AND SOUTHWEST VA.

THE WINDS WILL DIMINISH BY MIDNIGHT AND SHIFT TO THE WEST AND
SOUTHWEST...AS THE LOW PRESSURE SYSTEM LIFTS NORTH OF THE
REGION...AND THE COLD FRONT PUSHES EAST INTO CENTRAL PARTS OF THE
CAROLINAS.

TNZ040-041-071>074-085>087-101-102-130000-
/O.CAN.KMRX.HW.W.0004.000000T0000Z-100313T0000Z/
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-MCMINN-
NORTHWEST MONROE-SOUTHEAST MONROE-WEST POLK-EAST POLK-
INCLUDING THE CITIES OF...NEWPORT...COSBY...MARYVILLE...
CADES COVE...SEVIERVILLE...GATLINBURG...ATHENS...MADISONVILLE...
COKER CREEK...BENTON...DUCKTOWN
547 PM EST FRI MAR 12 2010

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS HAVE DECREASED ACROSS THE WARNED AREA AND THE HIGH WIND
WARNING HAS BEEN CANCELLED. HOWEVER...BE PREPARED FOR CONTINUED
BREEZY WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS THROUGH THE EVENING.

$$

TNZ017-018-042>047-VAZ006-008-130500-
/O.CON.KMRX.HW.W.0004.000000T0000Z-100313T0500Z/
SULLIVAN-JOHNSON-NORTHWEST GREENE-SOUTHEAST GREENE-WASHINGTON TN-
UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...KINGSPORT...MOUNTAIN CITY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...LEBANON...ABINGDON
547 PM EST FRI MAR 12 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT.

* TIMING: SOUTHEAST WINDS WILL INCREASE BY THIS AFTERNOON AND 
  LAST THROUGH THE EVENING. 

* WINDS: SOUTHEAST WINDS WILL REACH 25 TO 45 MPH WITH GUSTS UP 
  TO 65 MPH...WITH STRONGEST GUSTS IN THE HIGHEST ELEVATIONS AND 
  ADJACENT AREAS. 

* IMPACTS: WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE 
  AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY 
  THOSE IN HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR
GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES.

&&

$$
239 
WWUS74 KMRX 130319
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1019 PM EST FRI MAR 12 2010


TNZ017-018-042>047-VAZ006-008-130430-
/O.CAN.KMRX.HW.W.0004.000000T0000Z-100313T0500Z/
SULLIVAN-JOHNSON-NORTHWEST GREENE-SOUTHEAST GREENE-WASHINGTON TN-
UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...KINGSPORT...MOUNTAIN CITY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...LEBANON...ABINGDON
1019 PM EST FRI MAR 12 2010

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS HAVE DECREASED ACROSS THE WARNED AREA AND THE HIGH WIND
WARNING HAS BEEN CANCELLED. HOWEVER...BE PREPARED FOR CONTINUED
BREEZY WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS THROUGH THE NIGHT.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this high wind warning went out at Mar 12, 3:54 AM EST, 11 minutes earlier.

Area forecast discussion, Mar 12, 3:54 AM EST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
354 AM EST FRI MAR 12 2010

.SHORT TERM (TODAY AND TONIGHT)...STRONG STORMS ALREADY DEVELOPING
OVER EXTRM NE MS AND NW AL MAY BE INDICATIVE OF THINGS TO COME THIS
AFTERNOON AND EVENING. 150 KNOT PLUS UPPER LEVEL JET LOOKS TO
PROVIDE MODERATE TO STRONG DIVERGENCE ALOFT TODAY...WITH SOME
FRONTOGENETIC FORCING OCCURRING THIS AFTERNOON...AND LOCAL WRF MODEL
SHOWS MUCH STRONGER LOW LEVEL JET DEVELOPING THAN NAM AND GFS
SUGGEST. SURFACE BASED INSTABILITY IS A BIT LACKING...ALTHO HIGHER
DEW POINT TEMPS HAVE ADVECTED NE INTO CHA THAN GUIDANCE WOULD OFFER.
AN AXIS OF ELEVATED INSTABILITY DOES ALSO MOVE ACROSS THE FORECAST
AREA THIS AFTERNOON AND EVENING...WITH INCREASING LOW LEVEL STORM
RELATIVE HELICITY. THUS...PARAMETERS MAY COME TOGETHER TO PRODUCE A
FEW SEVERE STORMS OVER OUR FORECAST AREA...ESPECIALLY PLATEAU...SE TN
AND CENTRAL VALLEY/SMOKIES.

ANOTHER THREAT WILL BE POTENTIAL FOR HEAVY RAINS TO PRODUCE FLOODING
OVER SE TN AND THE MTN COUNTIES ALONG THE TN-NC STATE LINE...SO WE
HAVE POSTED A FLOOD WATCH FOR THOSE AREAS.

PATTERN ALSO SUGGESTS POTENTIAL FOR A MTN WAVE EVENT...WITH LOCAL
WRF MODEL 850 MB WINDS FAVORING A HIGH WIND WARNING AND WIND
ADVISORY FOR THE FORECAST AREA LATER TODAY THROUGH THIS EVENING...
AS LOW PRESSURE DEVELOPS AND TRACKS NE ALONG THE FRONTAL BOUNDARY.

OTHERWISE...ADJUSTED DEW POINT TEMPS UP SLIGHTLY TODAY FROM MOS DATA.
TRENDED TOWARD WARMER MOS HIGHS WHERE SOME DOWNSLOPING MAY
OCCUR...BUT SHOWERS AND STORMS SHOULD ARRIVE SOON ENOUGH TO INHIBIT
MAX TEMPS OVER SE TN AND SW NC AREAS. CHOSE A MOS BLEND FOR MINS
TONIGHT.

.LONG TERM...(SATURDAY THROUGH THURSDAY)...AN UPPER TROUGH WILL
MOVE ACROSS THE SOUTHERN APPALACHIANS SATURDAY THEN EAST OF THE
AREA FOR SUNDAY AND MONDAY. WILL MAINTAIN HIGH CHANCE-LIKELY POPS
FOR SATURDAY...THEN TAPER DOWN SUNDAY AND SUNDAY NIGHT AS SYSTEM
MOVES EAST. VERTICAL TEMPERATURE PROFILE COLD ENOUGH FOR SNOW
SHOWERS FOR THE HIGHER ELEVATIONS...GENERALLY AT OR ABOVE 3500 FEET.

FOR TUESDAY... A WEAK RIDGE BUILDS INTO THE REGION BEFORE THE NEXT
SHORT-WAVE ROTATES ACROSS THE TENNESSEE VALLEY AND GULF COAST
STATES WEDNESDAY. LOW CONFIDENCE ON PRECIPITATION CHANCES
TUESDAY...SO WILL MAINTAIN A SLIGHT CHANCE. DRY WEATHER RETURNS
WEDNESDAY AND THURSDAY AS UPPER RIDGE BUILDS IN.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             63  43  54  41  55 /  80  50  60  40  20
KNOXVILLE MCGHEE TYSON AIRPORT, TN  65  42  54  40  52 /  80  60  50  40  30
OAK RIDGE, TN                       63  43  54  40  53 /  80  60  50  40  30
TRI CITIES AIRPORT, TN              65  44  55  39  50 /  60  80  60  50  40

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...FLOOD WATCH FROM 10 AM EST THIS MORNING THROUGH LATE TONIGHT FOR
     THE FOLLOWING ZONES: CHEROKEE...CLAY.

     WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING
     FOR THE FOLLOWING ZONES: CHEROKEE...CLAY.

TN...HIGH WIND WARNING FROM 10 AM THIS MORNING TO 7 PM EST THIS
     EVENING FOR THE FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...
     COCKE SMOKY MOUNTAINS...EAST POLK...MCMINN...NW BLOUNT...
     NORTH SEVIER...NORTHWEST COCKE...NORTHWEST MONROE...SEVIER
     SMOKY MOUNTAINS...SOUTHEAST MONROE...WEST POLK.

     FLOOD WATCH FROM 10 AM EST /9 AM CST/ THIS MORNING THROUGH LATE
     TONIGHT FOR THE FOLLOWING ZONES: BLEDSOE...BLOUNT SMOKY
     MOUNTAINS...BRADLEY...COCKE SMOKY MOUNTAINS...EAST POLK...
     HAMILTON...JOHNSON...MARION...MCMINN...MEIGS...NORTHWEST
     MONROE...RHEA...SEQUATCHIE...SEVIER SMOKY MOUNTAINS...
     SOUTHEAST CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE...
     UNICOI...WEST POLK.

     WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM EST THIS EVENING
     FOR THE FOLLOWING ZONES: ANDERSON...CAMPBELL...CLAIBORNE...
     GRAINGER...HAMBLEN...JEFFERSON...KNOX...LOUDON...MORGAN...
     ROANE...SCOTT TN...UNION.

     WIND ADVISORY FROM 1 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT
     FOR THE FOLLOWING ZONES: HANCOCK...HAWKINS.

     HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO MIDNIGHT EST
     TONIGHT FOR THE FOLLOWING ZONES: JOHNSON...NORTHWEST
     CARTER...NORTHWEST GREENE...SOUTHEAST CARTER...SOUTHEAST
     GREENE...SULLIVAN...UNICOI...WASHINGTON TN.

     WIND ADVISORY FROM 10 AM EST /9 AM CST/ THIS MORNING TO 7 PM EST
     /6 PM CST/ THIS EVENING FOR THE FOLLOWING ZONES: BLEDSOE...
     BRADLEY...HAMILTON...MARION...MEIGS...RHEA...SEQUATCHIE.

VA...WIND ADVISORY FROM 1 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT
     FOR THE FOLLOWING ZONES: LEE...SCOTT...WISE.

     HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO MIDNIGHT EST
     TONIGHT FOR THE FOLLOWING ZONES: RUSSELL...WASHINGTON.

&&

TG/DH
Hazardous weather outlook, Mar 11, 5:15 AM EST, 22 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
515 AM EST THU MAR 11 2010

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-121100-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
515 AM EST THU MAR 11 2010 /415 AM CST THU MAR 11 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
HOWEVER...SCATTERED SHOWERS ARE EXPECTED OVER THE AREA WITH A SLIGHT
CHANCE OF A THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A LOW PRESSURE SYSTEM APPROACHING THE REGION WILL PROVIDE A
CHANCE OF THUNDERSTORMS ON FRIDAY. IF THUNDERSTORMS DEVELOP...
THERE IS A POSSIBILITY THAT SOME OF THESE STORMS COULD BECOME
SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON FRIDAY.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 3:42 AM ESTFlood WatchMRXBledsoe, Blount, Bradley, Carter, Cocke, Greene and 11 more19 hr
Mar 12, 4:05 AM ESTWind AdvisoryMRXAnderson, Bledsoe, Bradley, Campbell, Claiborne, Grainger and 15 more6 hr
Mar 12, 8:29 AM ESTRiver Flood WarningMRXCocke23 hr
Mar 12, 10:56 AM ESTAreal Flood AdvisoryMRXBledsoe, Bradley, Hamilton, McMinn, Marion, Meigs and 4 more4 hr
Mar 12, 11:18 AM ESTSevere Thunderstorm WarningMRXHamilton, Marion, Sequatchie42 min
Mar 12, 12:15 PM ESTAreal Flood AdvisoryMRXAnderson, Blount, Campbell, Claiborne, Knox, Loudon and 8 more4 hr
Mar 12, 12:33 PM ESTSevere Thunderstorm WarningMRXBradley, Hamilton42 min
Mar 12, 12:56 PM ESTSevere Thunderstorm WarningMRXBlount, Loudon, McMinn, Monroe49 min
Mar 12, 1:13 PM ESTSevere Thunderstorm WarningMRXBradley, Hamilton, McMinn, Meigs, Polk47 min
Mar 12, 1:24 PM ESTAreal Flood WarningMRXBradley, Hamilton, McMinn, Meigs, Monroe, Polk5 hr
Mar 12, 1:42 PM ESTSevere Thunderstorm WarningMRXAnderson, Blount, Knox, Loudon, Sevier48 min
Mar 12, 1:56 PM ESTSevere Thunderstorm WarningMRXBlount, Loudon, McMinn, Monroe34 min
Mar 12, 2:32 PM ESTAreal Flood WarningMRXAnderson, Blount, Campbell, Claiborne, Knox, Loudon and 8 more4 hr
Mar 12, 2:38 PM ESTSevere Thunderstorm WarningMRXCampbell, Claiborne, Union19 min
Mar 12, 3:48 PM ESTSevere Thunderstorm WarningMRXClaiborne27 min
Mar 12, 5:04 PM ESTAreal Flood AdvisoryMRXBlount, Sevier3 hr

Nearby

High Wind Warnings in Tennessee, 2010High Wind Warnings in Virginia, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.